Alert archive / Kansas / Winter Weather Advisories in 2021

Winter Weather Advisory 9, NWS Topeka, KS

February 16, 20216 counties in Kansas

NWS Topeka, KS issued this winter weather advisory at Feb 16, 2021, 2:56 AM CST for 6 counties in Kansas. It took effect at Feb 16, 2021, 9:00 PM CST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2021, 2:56 AM CST (08:56 UTC)
In effect from
Feb 16, 2021, 9:00 PM CST
Expired
Feb 17, 2021, 10:00 AM CST
In force
13 hr
Issued by
NWS Topeka, KS

Counties Anderson County, KS, Coffey County, KS, Douglas County, KS, Franklin County, KS, Lyon County, KS, Osage County, KS

The radar

The Topeka radar (KTWX), 79 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 8.9 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2021-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2021-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
897 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

779 
WWUS43 KTOP 160856
WSWTOP

URGENT - WINTER WEATHER MESSAGE
National Weather Service Topeka KS
256 AM CST Tue Feb 16 2021

...DANGEROUS WIND CHILLS CONTINUE THIS MORNING, MORE SNOW ACROSS
EAST-CENTRAL KANSAS TONIGHT...

KSZ056-058-059-161800-
/O.NEW.KTOP.WW.Y.0009.210217T0300Z-210217T1500Z/
/O.CON.KTOP.WC.W.0001.000000T0000Z-210216T1800Z/
Franklin-Coffey-Anderson-
Including the cities of Ottawa, Burlington, Lebo, and Garnett
256 AM CST Tue Feb 16 2021

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...
...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
9 AM CST WEDNESDAY...

* WHAT...For the Wind Chill Warning, dangerously cold wind chills.
  Wind chills as low as 30 below zero. For the Winter Weather 
  Advisory, snow expected. Total snow accumulations of one to 
  three inches.

* WHERE...Franklin, Coffey and Anderson Counties.

* WHEN...For the Wind Chill Warning, until noon CST today. For 
  the Winter Weather Advisory, from 9 PM this evening to 9 AM 
  CST Wednesday.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact the morning or evening commute. The cold
  wind chills could cause frostbite on exposed skin in as little
  as 15 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure you
wear appropriate clothing, a hat, and gloves. 

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ008>012-020>024-026-034>040-054-055-161800-
/O.CON.KTOP.WC.W.0001.000000T0000Z-210216T1800Z/
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-
Including the cities of Belleville, Washington, Hanover, Clifton,
Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, 
Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, 
Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, 
McLouth, Grantville, Meriden, Nortonville, Minneapolis, 
Bennington, Abilene, Herington, Junction City, Council Grove, 
Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, 
Paxico, Topeka, Lawrence, Emporia, Osage City, Carbondale, 
Lyndon, Burlingame, and Overbrook
256 AM CST Tue Feb 16 2021

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Dangerously cold wind chills. Wind chills as low as 35 
  below zero.

* WHERE...Portions of central, east central, north central and 
  northeast Kansas.

* WHEN...Until noon CST Tuesday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure you
wear appropriate clothing, a hat, and gloves. 

&&

$$
7 follow-up statements
094 
WWUS43 KTOP 161629
WSWTOP

URGENT - WINTER WEATHER MESSAGE
National Weather Service Topeka KS
1029 AM CST Tue Feb 16 2021

...DANGEROUSLY COLD CONDITIONS IMPROVING ACROSS THE AREA...

KSZ056-058-059-170030-
/O.CAN.KTOP.WC.W.0001.000000T0000Z-210216T1800Z/
/O.CON.KTOP.WW.Y.0009.210217T0300Z-210217T1500Z/
Franklin-Coffey-Anderson-
Including the cities of Ottawa, Burlington, Lebo, and Garnett
1029 AM CST Tue Feb 16 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM THIS
EVENING TO 9 AM CST WEDNESDAY...
...WIND CHILL WARNING IS CANCELLED...

* WHAT...Snow expected. Total snow accumulations of up to two 
  inches.

* WHERE...Anderson, Coffey and Franklin Counties.

* WHEN...From 9 PM this evening to 9 AM CST Wednesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ011-012-023-024-026-037>040-054-055-161730-
/O.CAN.KTOP.WC.W.0001.000000T0000Z-210216T1800Z/
Nemaha-Brown-Pottawatomie-Jackson-Jefferson-Morris-Wabaunsee-
Shawnee-Douglas-Lyon-Osage-
Including the cities of Sabetha, Seneca, Hiawatha, Horton, 
Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, 
McLouth, Grantville, Meriden, Nortonville, Council Grove, Alma, 
Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico,
Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, 
Burlingame, and Overbrook
1029 AM CST Tue Feb 16 2021

...WIND CHILL WARNING IS CANCELLED...

Temperatures are quickly warming and winds remain light to calm,
thus the wind chill warning has been ended for eastern Kansas.

$$

KSZ008>010-020>022-034>036-161800-
/O.CON.KTOP.WC.W.0001.000000T0000Z-210216T1800Z/
Republic-Washington-Marshall-Cloud-Clay-Riley-Ottawa-Dickinson-
Geary-
Including the cities of Belleville, Washington, Hanover, Clifton,
Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Concordia, 
Clay Center, Manhattan, Minneapolis, Bennington, Abilene, 
Herington, and Junction City
1029 AM CST Tue Feb 16 2021

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Dangerously cold wind chills. Wind chills as low as 20 to
  25 below zero.

* WHERE...Portions of central and north central Kansas.

* WHEN...Until noon CST today.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure you
wear appropriate clothing, a hat, and gloves. 

&&

$$

KDS
950 
WWUS43 KTOP 161746
WSWTOP

URGENT - WINTER WEATHER MESSAGE
National Weather Service Topeka KS
1146 AM CST Tue Feb 16 2021

KSZ008>010-020>022-034>036-161900-
/O.EXP.KTOP.WC.W.0001.000000T0000Z-210216T1800Z/
Republic-Washington-Marshall-Cloud-Clay-Riley-Ottawa-Dickinson-
Geary-
Including the cities of Belleville, Washington, Hanover, Clifton,
Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Concordia, 
Clay Center, Manhattan, Minneapolis, Bennington, Abilene, 
Herington, and Junction City
1146 AM CST Tue Feb 16 2021

...WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY...

With warming temperatures and light winds, the threat for
dangerously cold wind chills is ending. However, still dress
appropriately for the cold weather.

$$

KSZ056-058-059-170200-
/O.CON.KTOP.WW.Y.0009.210217T0300Z-210217T1500Z/
Franklin-Coffey-Anderson-
Including the cities of Ottawa, Burlington, Lebo, and Garnett
1146 AM CST Tue Feb 16 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM THIS
EVENING TO 9 AM CST WEDNESDAY...

* WHAT...Snow expected. Total snow accumulations of up to two 
  inches.

* WHERE...Anderson, Coffey and Franklin Counties.

* WHEN...From 9 PM this evening to 9 AM CST Wednesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KDS
007 
WWUS43 KTOP 162042
WSWTOP

URGENT - WINTER WEATHER MESSAGE
National Weather Service Topeka KS
242 PM CST Tue Feb 16 2021

KSZ040-055-170445-
/O.EXB.KTOP.WW.Y.0009.210217T0600Z-210217T1500Z/
Douglas-Osage-
Including the cities of Lawrence, Osage City, Carbondale, Lyndon,
Burlingame, and Overbrook
242 PM CST Tue Feb 16 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST WEDNESDAY...

* WHAT...Snow expected. Total snow accumulations of up to one 
  inch.

* WHERE...Douglas and Osage Counties.

* WHEN...From midnight tonight to 9 AM CST Wednesday.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions will impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ054-170445-
/O.EXA.KTOP.WW.Y.0009.210217T0300Z-210217T1500Z/
Lyon-
Including the city of Emporia
242 PM CST Tue Feb 16 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
9 AM CST WEDNESDAY...

* WHAT...Snow expected. Total snow accumulations of up to two 
  inches, highest south.

* WHERE...Lyon County.

* WHEN...From 9 PM this evening to 9 AM CST Wednesday.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions will impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ056-170445-
/O.EXT.KTOP.WW.Y.0009.210217T0600Z-210217T1500Z/
Franklin-
Including the city of Ottawa
242 PM CST Tue Feb 16 2021

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST WEDNESDAY...

* WHAT...Snow expected. Total snow accumulations of up to two 
  inches.

* WHERE...Franklin County.

* WHEN...From midnight tonight to 9 AM CST Wednesday.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions will impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ058-059-170445-
/O.CON.KTOP.WW.Y.0009.210217T0300Z-210217T1500Z/
Coffey-Anderson-
Including the cities of Burlington, Lebo, and Garnett
242 PM CST Tue Feb 16 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM THIS
EVENING TO 9 AM CST WEDNESDAY...

* WHAT...Snow expected. Total snow accumulations of 1 to 3 
  inches.

* WHERE...Anderson and Coffey Counties.

* WHEN...From 9 PM this evening to 9 AM CST Wednesday.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions will impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KDS
819 
WWUS43 KTOP 162051
WSWTOP

URGENT - WINTER WEATHER MESSAGE
National Weather Service Topeka KS
251 PM CST Tue Feb 16 2021

...ANOTHER ROUND OF LIGHT SNOW TONIGHT INTO WEDNESDAY MORNING...

KSZ054-058-059-171200-
/O.CON.KTOP.WW.Y.0009.210217T0300Z-210217T1500Z/
Lyon-Coffey-Anderson-
Including the cities of Emporia, Burlington, Lebo, and Garnett
251 PM CST Tue Feb 16 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM THIS
EVENING TO 9 AM CST WEDNESDAY...

* WHAT...Snow expected. Total snow accumulations of 1 to 3 inches,
  highest south.

* WHERE...Anderson, Coffey and Lyon Counties.

* WHEN...Snow moves northward into the area after 9 PM this
  evening and persists through the rest of the night, coming to 
  an end from west to east during the mid to late morning on 
  Wednesday.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions will impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ040-055-056-171200-
/O.CON.KTOP.WW.Y.0009.210217T0600Z-210217T1500Z/
Douglas-Osage-Franklin-
Including the cities of Lawrence, Osage City, Carbondale, Lyndon,
Burlingame, Overbrook, and Ottawa
251 PM CST Tue Feb 16 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 9 AM CST WEDNESDAY...

* WHAT...Snow expected. Total snow accumulations of one to two
  inches along and south of Interstate 35, with amounts of an inch
  or less further north and west towards the Kansas Turnpike.

* WHERE...Osage, Franklin and Douglas Counties.

* WHEN...Snow moves northward into the area after midnight tonight
  and persists through the rest of the night, coming to an end
  from west to east during the mid to late morning on Wednesday.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions will impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KDS
459 
WWUS43 KTOP 170834
WSWTOP

URGENT - WINTER WEATHER MESSAGE
National Weather Service Topeka KS
234 AM CST Wed Feb 17 2021

KSZ040-054>056-058-059-171500-
/O.CON.KTOP.WW.Y.0009.000000T0000Z-210217T1500Z/
Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
Including the cities of Lawrence, Emporia, Osage City, 
Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, 
Lebo, and Garnett
234 AM CST Wed Feb 17 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...Snow. Additional snow accumulations up to two inches.

* WHERE...Portions of east central Kansas.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
573 
WWUS43 KTOP 171458
WSWTOP

URGENT - WINTER WEATHER MESSAGE
National Weather Service Topeka KS
858 AM CST Wed Feb 17 2021


KSZ054-058-059-171600-
/O.CAN.KTOP.WW.Y.0009.000000T0000Z-210217T1500Z/
Lyon-Coffey-Anderson-
Including the cities of Emporia, Burlington, Lebo, and Garnett
858 AM CST Wed Feb 17 2021

...WINTER WEATHER ADVISORY WILL EXPIRE AT 9 AM THIS MORNING...

Snow is quickly coming to an end across these areas, though some
light snow showers are possible this afternoon. Please exercise
caution with any roads that are snow-covered or slick.

$$

KSZ040-055-056-171600-
/O.EXT.KTOP.WW.Y.0009.000000T0000Z-210217T1600Z/
Douglas-Osage-Franklin-
Including the cities of Lawrence, Osage City, Carbondale, Lyndon,
Burlingame, Overbrook, and Ottawa
858 AM CST Wed Feb 17 2021

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* WHAT...Light snow. Little to no additional accumulation.

* WHERE...Osage, Franklin and Douglas Counties.

* WHEN...Light snow should come to an end over the next hour or
  so.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KDS
801 
WWUS43 KTOP 171556
WSWTOP

URGENT - WINTER WEATHER MESSAGE
National Weather Service Topeka KS
956 AM CST Wed Feb 17 2021

KSZ040-055-056-171700-
/O.EXP.KTOP.WW.Y.0009.000000T0000Z-210217T1600Z/
Douglas-Osage-Franklin-
Including the cities of Lawrence, Osage City, Carbondale, Lyndon,
Burlingame, Overbrook, and Ottawa
956 AM CST Wed Feb 17 2021

...WINTER WEATHER ADVISORY WILL EXPIRE AT 10 AM CST THIS
MORNING...

Light snow has come to an end. Please heed caution on any unplowed
or slick roads this morning.

$$

KDS

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this winter weather advisory went out at Feb 15, 11:23 PM CST, 3 hours 33 minutes earlier.

Area forecast discussion, Feb 15, 11:23 PM CST, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
1123 PM CST Mon Feb 15 2021

...Update to aviation forecast discussion...

.DISCUSSION...
Issued at 330 PM CST Mon Feb 15 2021

Historic winter temperatures will reach their coldest values tonight,
with light snow also coming to an end this evening.

A broad region of generally light to locally moderate snowfall is
wrapping around a mid-level low pressure cell lifting northeastward
along the Kansas Turnpike This low continues to lift into Missouri
tonight and should result in a rapid end to the snowfall this
evening. Did extend the winter weather advisory through 6 pm given
the potential impacts on any evening commuters, but the dearth of
moisture, plate ice crystal structure, and lack of aggregation is
keeping snow ratios on the lower side. Roads could still be slick,
especially if there is any ice underneath this light snow.

As this system pulls northeastward, skies should steadily clear
overnight from west to east in advance of a 1030-mb surface high
pressure ridge. While winds lessen with the approaching ridge,
temperatures overnight are progged to plummet once skies clear.
The timing of the clearing skies plays a large roll in just how
low temperatures fall overnight, especially from Topeka on east.
Nevertheless, given the potentially ideal setup for record cold
temperatures, did keep the temperature forecast on the colder side
of the guidance envelope with forecast lows around -20 F along
the Nebraska border and closer to -15 F along I-70. Wind chills
with even a light wind could fall to as low as -25 to -35 F.

Tuesday looks to be cold and quiet with clouds increasing in the
afternoon ahead of our next upper level shortwave amplifying as it
descends along the upstream flank of the massive longwave trough
anchored over the central CONUS. Weak isentropic ascent ahead of the
H700 trough could fuel another round of light snow Tuesday night
into Wednesday morning, with the highest probabilities along and
southeast of the Turnpike. Light flurries may linger in eastern
Kansas through the day on Wednesday, but impacts should be minimal.
Winds back to the north overnight Wednesday into Thursday and keep
CAA in place during this time, but an increase in solar insolation
may push temperatures into the lower 20s.

A light at the end of the tunnel...A breakdown in the blocking upper
pattern over the latter half of the week should bring an end to our
stretch of record cold weather by this weekend. There is a strong
signal in the ensemble guidance that temperatures will return to
near normal by the end of the weekend, the rate of warming a
function of the degree of the snowpack on the ground. We many
also see another shot of precipitation during this time, though
overall confidence in the type and amounts is low at this time.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1119 PM CST Mon Feb 15 2021

Surface high pressure has quickly settled in, clearing skies at
KTOP/KFOE/KMHK with VFR conditons forecast. Light northerly winds
less than 5 kts veer to the southeast by mid afternoon. As the
next system skirts northeast Kansas tomorrow evening, low end VFR
stratus spreads over KMHK around 22Z and eventually KTOP/KFOE aft
00Z. Light snow will be possible in the region aft 00Z.

&&

.CLIMATE...
Issued at 330 PM CST Mon Feb 15 2021

With highs today hovering around the 0 mark, we easily eclipsed
the all-time record of the most consecutive days in which the
high temperature was <=15 degrees at nine days. We look to add to
this record on Tuesday before warmer weather arrives on
Wednesday.

When it comes to stretches of days with the highs at or below 10
degrees, this stretch is right now--including today--at 4 days
(tied for 3rd place). There is a chance we could tack on one more
day to this run (5 total) on Tuesday and move into a tie for 2nd
place with the year 1899. The all-time record is 8 days set in
1983, which we thankfully have no hope of catching.

Record lows for this week and current forecast.

Topeka
Today, Feb 15: -7 in 1936     Observed: -9 (NEW RECORD)
Tuesday, Feb 16: -9 in 1903   Forecast: -18

Concordia
Today, Feb 15: -6 in 1936     Observed: -15 (NEW RECORD)
Tuesday, Feb 16: -12 in 1903  Forecast: -20

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
Wind Chill Warning until noon CST Tuesday for KSZ008>012-020>024-
026-034>040-054>056-058-059.

&&

DISCUSSION...Skow
AVIATION...22
CLIMATE...Skow/Reese
Hazardous weather outlook, Feb 15, 5:59 PM CST, 8 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
559 PM CST Mon Feb 15 2021

KSZ008>012-020>024-026-034>040-054>056-058-059-170000-
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
559 PM CST Mon Feb 15 2021

This hazardous weather outlook is for east central...north
central and northeast Kansas.

.DAY ONE...Tonight.

A wind chill warning remains in effect through Tuesday morning.
Please see this product for more information.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A wind chill warning in effect through Tuesday morning. Please
see this product for more information.

More light snow is possible Tuesday night into Wednesday, mainly
across east-central Kansas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at...
http://www.weather.gov/top/sitrep

Nearby

Winter Weather Advisories in Kansas, 2021Every winter weather advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.